MAUDE Adverse Event Report: COOK INC CANTATA 2.5 SUPERSELECTIVE MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CANTATA 2.5 SUPERSELECTIVE MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number MCS-2.5-NT-150-15-HP
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: k101450.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a cantata 2.5 superselective microcatheter was found to have a foreign body within the sealed sterile package.This defect was identified at the distribution center during quality inspection.As reported, there was no patient involvement.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Additional information: d10 device available for evaluation? yes, product received on: 20jun2018.Corrected data: a3-gender:n/a.Investigation - evaluation: a review of the complaint history, device history record, quality control and a visual inspection of the returned device was conducted during the investigation.Clinical assessment: at this time, the most probable cause of this event is manufacturing related.The customer returned one microcatheter set in an unopened condition.No damage was apparent on the packaging.A visual examination confirmed the presence of foreign matter in one of the package seals.The device was found to be out of specification for foreign matter.Additionally, a document based investigation evaluation was performed for this device by reviewing quality control instructions.Quality control inspectors are instructed to examine the entire package for defects and to reject the package if it contains any visible cuts, holes or foreign matter.A review of the device history record revealed no relevant nonconformances from this lot number.It should be noted that there were no other complaints reported for this lot number.There was one complaint noted from a similar device lot, however that was for an unrelated failure mode.Based on the information provided, the examination of the returned product, and the results of our investigation, the definitive root cause was determined as cause traced to manufacturing.(quality control deficiency).Foreign matter was present in the device packaging and it subsequently passed quality control.The applicable department was contacted and informed of this complaint.Retraining was completed.The appropriate personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CANTATA 2.5 SUPERSELECTIVE MICROCATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7552840
Report Number1820334-2018-01570
Device Sequence Number1261616
Product Code KRA
UDI-Device Identifier10827002545325
UDI-Public(01)10827002545325(17)190117(10)6746213
Combination Product (Y/N)N
Initial Reporter CountryPE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMCS-2.5-NT-150-15-HP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2018
Initial Date Received by Manufacturer 05/11/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date05/30/2018
Supplement Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1